Alert archive / Ohio / Areal Flood Warnings in 2013
Areal Flood Warning 3, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Apr 11, 2013, 4:45 AM EDT for Ashland County, Holmes County, Richland County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2013, 4:45 AM EDT (08:45 UTC)
- Expired
- Apr 11, 2013, 10:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashland County, OH, Holmes County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 83 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Apr 10, 9:23 PM EDT, 7 hours 22 minutes earlier.
Area forecast discussion, Apr 10, 9:23 PM EDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 923 PM EDT WED APR 10 2013 .SYNOPSIS... A STATIONARY FRONT WILL CONTINUE TO MOVE NORTH AND SOUTH ACROSS THE AREA TONIGHT AND THURSDAY CAUSING DRAMATIC TEMPERATURE FLUCTUATIONS NEAR THE LAKE SHORE. LOW PRESSURE IS EXPECTED TO MOVE NORTHEAST ALONG THE FRONT AND BRING WITH IT SHOWERS AND THUNDERSTORMS. YET ANOTHER LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ALONG THE FRONT ON FRIDAY MORNING. HIGH PRESSURE WILL BUILD SLOWLY EAST INTO THE REGION OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SEVERE THUNDERSTORM WATCH 88 HAS BEEN CANCELLED FOR NORTHERN OHIO. WIDESPREAD SHOWERS WITH SCATTERED THUNDERSTORMS CONTINUE ACROSS MUCH OF THE AREA ALTHOUGH THE SEVERE THREAT HAS DIMINISHED AS THE INSTABILITY AXIS HAS SHIFTED SOUTH. EXPECTING SHOWERS TO CONTINUE TO TRAIN ACROSS THE SOUTHERN HALF OF THE FORECAST AREA AND A FLOOD ADVISORY HAS BEEN ISSUED FROM HANCOCK/SENECA TO KNOX/HOLMES COUNTIES. RAINFALL RATES HAVE DECREASED BUT WILL HAVE TO WATCH THE CONVECTION OCCURRING UPSTREAM IN INDIANA FOR POSSIBLE WARNINGS IF THEY MOVE OVER ALREADY SATURATED AREAS. OTHERWISE EXPECTING TO SEE AN INCREASE IN CONVECTION FOCUSED TOWARDS NW OHIO EARLY THURSDAY MORNING AS THE LOW LEVEL JET DEVELOPS AHEAD OF THE APPROACHING LOW PRESSURE SYSTEM. WOULD THINK THIS WOULD ALSO ACT TO DISRUPT THE TRAINING SHOWERS ACROSS CENTRAL OHIO. SEE HYDROLOGY SECTION FOR FLOOD POTENTIAL BELOW. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... HERE WE GO AGAIN FOR THURSDAY. BASICALLY NO CHANGE IN THE OVERALL PATTERN FOR THURSDAY AS UPPER LEVEL LOW LIFTS NORTHEAST THROUGH THE CENTRAL UNITED STATES AND PIVOTS A TROUGH AXIS TOWARD THE REGION. TROUGH BECOMES NEGATIVELY TILTED BY FRIDAY MORNING AND WILL AID IN SURFACE CYCLOGENESIS BY FRIDAY AFTERNOON AND FORCING A COLD FRONT TO THE EAST COAST. THE SURFACE LOW WILL TRACK OFF TO THE NORTHEAST THROUGH SATURDAY AND ALLOW WEAK HIGH PRESSURE TO BUILD INTO THE REGION SATURDAY INTO SATURDAY NIGHT. AS FRONTAL BOUNDARY REMAINS NEARLY STATIONARY OR CONTINUES TO WAFFLE OVER THE AREA ON THURSDAY...WE WILL BE PLAGUED ONCE AGAIN BY MAJOR TEMPERATURE FLUCTUATIONS NEAR THE LAKE SHORE. TOUGH CALL ON WHAT TO GO WITH FOR HIGHS. SO CONFIDENCE IS LOW AT THIS TIME ACROSS THE NORTHERN TIER DURING THE DAY. CONVECTION WILL ONCE AGAIN FIRE ACROSS THE AREA DURING THE DAY DUE TO THE PROXIMITY OF THE FRONT AND MOISTURE AVAILABILITY. A QUICK SHOT OF POSITIVE VORTICITY ADVECTION IS EXPECTED TO MOVE THROUGH THE AREA DURING THE DAY AND THIS COULD BE THE UPPER LEVEL SUPPORT NEEDED TO FIRE OFF THE SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL MOVE SLOWLY EAST THURSDAY NIGHT INTO FRIDAY MORNING AND THIS FEATURE WILL BRING ADDITIONAL RAINFALL TO THE REGION. ONCE THE FRONT AND LOW PULL OUT TO THE NORTHEAST OF THE AREA...THIS SHOULD BRING AN END TO THE HEAVIER SHOWER AND THUNDERSTORM THREAT. LINGERING SHOWERS CAN BE EXPECTED OVER THE EXTREME NORTHEAST AS WRAP AROUND AND LAKE ENHANCEMENT OCCURS IN THE COLD AIR ADVECTION. SEE HYDROLOGY SECTION BELOW FOR FLOOD POTENTIAL. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A SURFACE HIGH BUILDS INTO THE FORECAST AREA ON SUNDAY WITH LITTLE IF ANY PRECIPITATION EXPECTED. TEMPERATURES SHOULD REACH NEAR NORMAL ON SUNDAY. FOR MONDAY AND TUESDAY ANOTHER FRONTAL SYSTEM ASSOCIATED WITH A LOW PRESSURE SYSTEM WILL STALL ACROSS EXTREME NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. ITS POSSIBLE FOR US TO GET INTO THE WARM SECTOR MONDAY INTO TUESDAY WITH TEMPERATURES WARMING INTO THE 60S. WITH THIS TYPE OF PATTERN WE CAN ANTICIPATE SHOWERS FOR BOTH MONDAY AND TUESDAY. SOME THUNDERSTORMS WILL BE POSSIBLE ALSO. TEMPERATURES SHOULD AVERAGE ABOVE NORMAL IN THE 60S FOR MANY AREAS. IF YOU HAPPEN TO BE NORTH OF THE FRONTAL SYSTEM TEMPERATURES WOULD BE MUCH COOLER IN THE 40S AND 50S. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... THUNDERSTORM ACTIVITY WILL CONTINUE TO WANE OVER THE NEXT COUPLE HOURS LEAVING A WIDESPREAD LIGHT RAIN ACROSS MUCH OF NRN OHIO. WINDS HAVE SHIFTED TO THE NORTH AT ALL LOCATIONS AS THE FRONTAL BOUNDARY HAS SHIFTED SOUTH. LOCATIONS NEAR LAKE ERIE WILL REMAIN IFR OVERNIGHT WHILE MFD/CAK/YNG ARE ON THE FRINGE OF THE LOWER CEILINGS AND MAY FLUCTUATE FROM IFR TO VFR...TRANSITIONING TO MORE VFR TOWARDS MORNING. EXPECTING SHOWERS TO DECREASE IN COVERAGE SOME BETWEEN 06-12Z WITH CHANCE OF THUNDERSTORMS INCREASING AGAIN ACROSS NW OHIO ON THURSDAY MORNING. THESE WILL EVENTUALLY SHIFT EASTWARD THROUGH THE DAY AND TIMING WILL HAVE TO BE REVISED. .OUTLOOK...NON-VFR CONTINUING INTO SATURDAY. && .MARINE... THE LOW APPROACHING FROM THE WEST WILL TIGHTEN THE PRESSURE GRADIENT CAUSING THE NE FLOW TO INCREASE TONIGHT THRU NOON ON THU. FOR NOW... TO MAINTAIN SOME CONTINUITY WILL ONLY INCREASE THE WINDS TO 30 KNOTS INSTEAD OF 35 KNOT GALES. THE LOW WILL ELONGATE OVER LAKE ERIE THU NIGHT INTO FRI SO EXPECT CHANGEABLE WINDS DURING THIS TIME THEN THE FLOW SHOULD TURN OUT OF THE WSW AND INCREASE TO 15 TO 20 AND MAYBE 15 TO 25 KNOTS FRI INTO FRI NIGHT SO WILL PROBABLY HAVE SCA CONDITIONS THAT WILL LAST INTO SAT NIGHT. WEAK HIGH PRESSURE MOVING UP THE OH VALLEY WILL LESSEN THE FLOW SAT NIGHT INTO SUN. ONCE THE HIGH MOVES OFF TO THE EAST LATER SUN A SE THEN S FLOW WILL SET UP AND INCREASE SOME SUN NIGHT. BY MON THE MODELS DIFFER A FAIR AMOUNT ON THE POSITION OF A FRONT NEAR LAKE ERIE SO WIND DIRECTION IN QUESTION. WILL GO WITH GENERAL CONSENSUS AND LEAN TOWARD HPC GUIDANCE AND MAINTAIN A S TO SW FLOW. && .HYDROLOGY... DEW POINTS ACROSS THE AREA SOUTH OF THE QUASI-STATIONARY FRONT ARE RUNNING IN THE MID 60S. PW VALUES ARE RUNNING TWO STANDARD DEVIATIONS ABOVE NORMAL WHICH CAN SUPPORT HEAVY RAIN. THE STORMS EXPECTED TONIGHT COULD PRODUCE LOCALIZED FLOODING...BUT DON'T SEE ENOUGH WIDESPREAD FLOOD THREAT TO JUSTIFY A WATCH AS MOST AREAS HAVE BEEN DRY. THE RAIN FALLING IN THE SHORT TERM WILL PRECONDITION THE GROUND FOR THE NEXT WAVE OF RAIN COMING IN LATE THURSDAY INTO FRIDAY AT WHICH TIME A WATCH MAY BE NECESSARY. HEAVIEST RAINFALL AMOUNTS WILL OCCUR ALONG AND NORTH OF THE FRONT WHERE AS MUCH AS 2 MORE INCHES OF RAIN WILL BE POSSIBLE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR LEZ142>149. && SYNOPSIS...LOMBARDY NEAR TERM...KEC/LOMBARDY SHORT TERM...LOMBARDY LONG TERM...BC AVIATION...KEC MARINE...ADAMS HYDROLOGY...
Hazardous weather outlook, Apr 11, 4:14 AM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 414 AM EDT THU APR 11 2013 OHZ003-006>009-011>014-021>023-033-089-PAZ001>003-121100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 414 AM EDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. MODERATE RAINFALL WITHIN THUNDERSTORMS IS POSSIBLE AT TIMES TODAY. THIS MAY LEAD TO SOME MINOR FLOODING. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE ABLE TO PRODUCE LOCALLY STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ010-017>020-027>032-036>038-047-121100- LORAIN-HANCOCK-SENECA-HURON-MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MARION-MORROW-HOLMES-KNOX- 414 AM EDT THU APR 11 2013 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION TO THE FLOODING RISK FROM ADDITIONAL HEAVY RAINFALL TODAY AND THIS EVENING...SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE ABLE TO PRODUCE LOCALLY STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-121100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 414 AM EDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
In the hours before
Local storm report, Apr 10, 10:45 PM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
1045 PM EDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG UPPER SANDUSKY 40.83N 83.28W
04/10/2013 WYANDOT OH 911 CALL CENTER
DISPATCH REPORTED 4 SEMI TRUCKS BLOWN OVER ALONG WITH
NUMEROUS POWER LINES AND TREES DOWN.
0348 PM HAIL MARBLEHEAD 41.53N 82.72W
04/10/2013 E1.00 INCH OTTAWA OH TRAINED SPOTTER
0350 PM TSTM WND DMG NEW WASHINGTON 40.96N 82.85W
04/10/2013 CRAWFORD OH TRAINED SPOTTER
SEVERAL UNINHABITED BUILDINGS DAMAGED AND POWER POLES
DOWN
0410 PM TSTM WND DMG SHELBY 40.88N 82.66W
04/10/2013 RICHLAND OH TRAINED SPOTTER
BUILDING HAD A PORTION OF ROOF BLOWN OFF BY THUNDERSTORM
WINDS
0410 PM TSTM WND DMG SHELBY 40.88N 82.66W
04/10/2013 RICHLAND OH TRAINED SPOTTER
ROOF DAMAGED ON BUILDING.
0425 PM HAIL MARION 40.58N 83.13W
04/10/2013 E1.00 INCH MARION OH TRAINED SPOTTER
0433 PM TSTM WND DMG ASHLAND 40.87N 82.32W
04/10/2013 ASHLAND OH TRAINED SPOTTER
NUMEROUS SMALL LIMBS DOWN IN CITY OF ASHLAND.
0500 PM HAIL 4 N NASHVILLE 40.65N 82.11W
04/10/2013 E1.00 INCH HOLMES OH TRAINED SPOTTER
0510 PM TSTM WND GST PARKMAN 41.37N 81.06W
04/10/2013 E60.00 MPH GEAUGA OH TRAINED SPOTTER
0510 PM TSTM WND DMG AKRON 41.08N 81.52W
04/10/2013 SUMMIT OH TRAINED SPOTTER
WINDOW BLOWN OUT ON BUILDING. ROOF DAMAGED ON SHED.
0515 PM TSTM WND DMG 2 W SHELBY 40.88N 82.70W
04/10/2013 RICHLAND OH EMERGENCY MNGR
BARN DAMAGED AND UTILITY POLES DOWN.
0517 PM TSTM WND GST RAVENNA 41.16N 81.24W
04/10/2013 M64.00 MPH PORTAGE OH AWOS
0525 PM TSTM WND DMG NORTH CANTON 40.87N 81.40W
04/10/2013 STARK OH TRAINED SPOTTER
SHINGLES BLOWN OFF A ROOF.
0529 PM HAIL MORRAL 40.55N 82.83W
04/10/2013 E1.00 INCH MORROW OH TRAINED SPOTTER
0530 PM TSTM WND DMG NORTH CANTON 40.89N 81.42W
04/10/2013 STARK OH FIRE DEPT/RESCUE
TELEPHONE POLE DOWN ON SYNDER ST.
0536 PM TSTM WND DMG 3 SE NILES 41.16N 80.71W
04/10/2013 TRUMBULL OH TRAINED SPOTTER
UTILITY POLE DOWN. 3 INCH LIMBS DOWN. POWER OUTAGE
REPORTED.
0548 PM HAIL CANTON 40.81N 81.37W
04/10/2013 E1.00 INCH STARK OH TRAINED SPOTTER
0700 PM HAIL CARDINGTON 40.50N 82.90W
04/10/2013 E1.00 INCH MORROW OH TRAINED SPOTTER
1030 PM FLOOD HOLMESVILLE 40.63N 81.92W
04/10/2013 HOLMES OH COUNTY OFFICIAL
SEVERAL ROADS IN NORTH AND NORTHEAST HOLMES COUNTY WERE
WASHED OUT DURING THE EVENING
&&
MULLENThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:23 PM EDT | Areal Flood Warning | CLE | Holmes | 6 hr |
| Apr 10, 9:33 PM EDT | Areal Flood Advisory | CLE | Stark | 10 hr |
| Apr 11, 1:11 AM EDT | River Flood Warning | CLE | Hancock | 48 hr |
| Apr 11, 1:37 AM EDT | River Flood Warning | CLE | Stark | 15 hr |
| Apr 11, 4:17 AM EDT | Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 24 hr |
| Apr 11, 5:10 AM EDT | River Flood Warning | CLE | Lorain | 45 hr |
| Apr 11, 5:10 AM EDT | River Flood Warning | CLE | Holmes, Wayne | 5 days |
| Apr 11, 8:49 AM EDT | River Flood Warning | CLE | Hancock | 60 hr |
| Apr 11, 10:55 AM EDT | River Flood Warning | CLE | Erie, Huron | 36 hr |
| Apr 11, 10:55 AM EDT | River Flood Warning | CLE | Seneca | 48 hr |
| Apr 11, 11:03 AM EDT | River Flood Warning | CLE | Marion | 60 hr |
| Apr 11, 11:03 AM EDT | River Flood Warning | CLE | Marion | 5 days |
| Apr 11, 4:27 PM EDT | Lakeshore Flood Watch | CLE | Lucas, Ottawa | 8 hr |
| Apr 11, 7:36 PM EDT | River Flood Warning | CLE | Trumbull | 16 hr |
| Apr 11, 7:36 PM EDT | River Flood Warning | CLE | Ottawa, Sandusky, Wood | 58 hr |
Nearby
Areal Flood Warnings in Ohio, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.